MAUDE Adverse Event Report: HOLOGIC, INC. EVIVA STEREOTACTIC GUIDED BREAST BIOPSY SYSTEM; BIOPSY INSTRUMENT

HOLOGIC, INC. EVIVA STEREOTACTIC GUIDED BREAST BIOPSY SYSTEM; BIOPSY INSTRUMENT
Model Number EVIVA_0913-20
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been returned therefore, a failure analysis of the complaint device cannot be completed.Device history record (dhr) review was conducted for the reported identification number.The lot was released meeting all qa specifications.
 
Event or Problem Description
It was reported that during a biopsy procedure, a sample wasn't able to be collected and the needle was stuck in the patient breast.When the needle was removed from the breast it was noted that the sheath was completely wrinkled.The patient had pain while removing the needle, no injury reported.
 
Additional Manufacturer Narrative
The reported device was returned for testing.Visual inspection confirmed the reported issue, the introducer appeared wrinkled, damaged, and unsnapped from the device.Tissue acquisition testing was performed with a new introducer and the device worked as intended with no introducer damage during the procedure.

Brand Name
EVIVA STEREOTACTIC GUIDED BREAST BIOPSY SYSTEM
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
MDR Report Key11417840
Report Number1222780-2021-00040
Device Sequence Number3815674
Product Code KNW
UDI-Device Identifier15420045505889
UDI-Public15420045505889
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K180233
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2021
Device Model NumberEVIVA_0913-20
Device Catalogue NumberEVIVA_0913-20
Device Lot Number19M05RB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer02/05/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1